Alert archive / Nevada / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 14, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Jul 26, 2011, 3:08 PM PDT for White Pine County, Nevada. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2011, 3:08 PM PDT (22:08 UTC)
- Expired
- Jul 26, 2011, 3:30 PM PDT
- In force
- 22 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
County White Pine County, NV
The radar
The Cedar City radar (KICX), 240 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.1 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3861 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
807 WUUS55 KLKN 262208 SVRLKN NVC033-262230- /O.NEW.KLKN.SV.W.0014.110726T2208Z-110726T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ELKO NV 308 PM PDT TUE JUL 26 2011 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL WHITE PINE COUNTY IN EASTERN NEVADA... THIS INCLUDES THE CITIES OF...PRESTON...LUND... * UNTIL 330 PM PDT * AT 306 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LUND...AND MOVING NORTHEAST AT 15 MPH. && LAT...LON 3904 11504 3883 11484 3880 11509 3887 11517 TIME...MOT...LOC 2207Z 230DEG 14KT 3886 11507 $$ 86
2 follow-up statements
972 WWUS55 KLKN 262219 SVSLKN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 319 PM PDT TUE JUL 26 2011 NVC033-262230- /O.CON.KLKN.SV.W.0014.000000T0000Z-110726T2230Z/ WHITE PINE NV- 319 PM PDT TUE JUL 26 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM PDT FOR SOUTH CENTRAL WHITE PINE COUNTY... AT 318 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LUND AND PRESTON...MOVING NORTHEAST AT 15 MPH...AND WILL AFFECT THESE TWO TOWNS. HEAVY RAIN...HAIL...GUSTY WINDS...AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE ALONG STATE ROUTE 318 BETWEEN LUND AND PRESTON. && LAT...LON 3904 11504 3883 11484 3880 11509 3887 11517 TIME...MOT...LOC 2218Z 230DEG 14KT 3889 11503 $$ 86
289 WWUS55 KLKN 262227 SVSLKN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 327 PM PDT TUE JUL 26 2011 NVC033-262235- /O.EXP.KLKN.SV.W.0014.000000T0000Z-110726T2230Z/ WHITE PINE NV- 327 PM PDT TUE JUL 26 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WHITE PINE COUNTY WILL EXPIRE AT 330 PM PDT... THE STORM THAT CAUSED THE ISSUANCE OF THE SEVERE THUNDERSTORM WARNING IN SOUTHWEST WHITE PINE COUNTY HAS DROPPED TO BELOW CRITICAL THRESHOLDS. THE WARNING HAS BEEN ALLOWED TO EXPIRE. DANGEROUS CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40 MPH...AND HEAVY RAIN ARE STILL POSSIBLE IN THE LUND AND PRESTON AREAS...AS WELL AS STATE ROUTE 318 BETWEEN THESE TWO LOCATIONS THROUGH 345 PM PDT. && LAT...LON 3904 11504 3883 11484 3880 11509 3887 11517 TIME...MOT...LOC 2225Z 230DEG 14KT 3891 11500 $$ 86
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:50 PM PDT, 18 minutes earlier.
Area forecast discussion, Jul 26, 2:50 PM PDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 250 PM PDT TUE JUL 26 2011 .SYNOPSIS...MONSOON MOISTURE WILL CONTINUE TO PRODUCE A FEW SHOWERS AND THUNDERSTORMS ACROSS FAR EASTERN NEVADA TONIGHT THROUGH WEDNESDAY. MOST LOCATIONS WILL REMAIN DRY. A STRONGER SURGE OF MONSOON MOISTURE IS EXPECTED TO BEGIN ON THURSDAY...BRINGING ISOLATED THUNDERSTORMS TO CENTRAL NEVADA. THUNDERSTORM COVERAGE WILL CONTINUE TO INCREASE ACROSS MUCH OF NEVADA FRIDAY THROUGH THE UPCOMING WEEKEND. && .SHORT TERM...TONIGHT THROUGH THURSDAY. CONVECTION MUCH MORE ACTIVE ACROSS THE SOUTHEAST CWA THIS AFTERNOON. STRONG MOISTURE CONVERGENCE OVER SOUTHERN/EASTERN WHITE PINE COUNTY...AND CAPE NEAR 2000 J/KG NEAR GREAT BASIN NATIONAL PARK. IMPRESSIVE STORM NEAR SHOSHONE /SW OF THE PARK/ PRODUCED LOTS OF LIGHTNING AND DISPLAYED SUPERCELL CHARACTERISTICS. EXTENSIVE CUMULUS FIELD ACROSS EASTERN NYE/SE EUREKA/WHITE PINE COUNTIES...WITH DEVELOPING CONVECTION AS WELL. PLENTY OF EVIDENCE TO KEEP DECENT POPS IN THE GRIDS FOR EASTERN WHITE PINE COUNTY THIS EVENING. 18Z NAM APPEARS TO HANDLE CURRENT CONVECTIVE TRENDS WELL AND WAS FOLLOWED. DRY AIR PREVAILS ELSEWHERE WITH DEWPOINTS ONLY IN THE TEENS AND 20S...CLEAR SKIES WILL PREVAIL TONIGHT. WEDNESDAY...VERY SIMILAR TO TODAY...WITH CONVECTION AGAIN RELEGATED TO WHITE PINE/SE ELKO COUNTY WEDNESDAY AFTERNOON AND EVENING. THIS SCENARIO AGAIN BEST SUPPORTED BY 18Z NAM SOLUTION. ALL LOCATIONS WEST OF THE RUBY MOUNTAINS WILL STAY DRY WITH VERY DRY AIR PREVAILING. THURSDAY...MODELS CONVERGING TO AN INCREASE IN MONSOON MOISTURE ACROSS CENTRAL NEVADA AS STRONG UPPER HIGH BUILDS WEST TOWARDS THE FOUR CORNERS. THIS SCENARIO IS SUPPORTED BY GFS/ECMWF...WITH THE LATEST NAM RUNS MOST SUGGESTIVE OF AFTERNOON CONVECTION IN CENTRAL NEVADA. INCREASED DRY/WET THUNDERSTORM COVERAGE ACROSS THE SOUTHERN ZONES FOR NOW. STILL NO CHANGES UP NORTH...WITH DRY AIR AND CLEAR SKIES ALONG AND NORTH OF I-80. SEVERAL DEGREES OF WARMING THURSDAY AS HEIGHTS BUILD...MOST VALLEYS BACK TO THE LOWER 90S. BT .LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY. MODELS IN GENERAL GOOD AGREEMENT THROUGH NEXT MONDAY. HIGH PRESSURE BUILDS TOWARDS THE 4 CORNERS REGION FOR INCREASING MONSOON MOISTURE OVER THE GREAT BASIN THURSDAY NIGHT INTO THE WEEKEND. THEREFORE...EXPECT THUNDERSTORMS ACROSS MOST OF THE CWA EACH DAY AS THE AIRMASS DESTABILIZES. HUMBOLDT COUNTY LOOKS TOO STABLE UNTIL SUNDAY WHEN AFTERNOON CONVECTION BEGINS THERE. HIGHEST POPS EXPECTED TO BE IN THE EASTERN ZONES WHERE LOWEST LIS AND BEST LOW LEVEL MOISTURE LOCATED. THUNDERSTORMS SHOULD BE MAINLY WET AS PW VALUES APPROACH ONE INCH ALL THE WAY TO THE IDAHO BORDER EAST OF ELKO BY SUNDAY AS A SUBSTANTIAL SURGE TAKES PLACE. THE MOIST FLOW IS EXPECTED TO LAST THROUGH MONDAY. MODELS HINT AT TROF FORMING ALONG THE WEST COAST ON TUESDAY WHICH WOULD PUSH THE MOST OF THE MONSOON MOIST EAST INTO UTAH. JH && .AVIATION...VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HOURS. THERE WILL BE A DISTINCT LINE OF CLOUD DEVELOPMENT OVER EAST CENTRAL AND NORTHEAST NEVADA ON WEDNESDAY AND ESSENTIALLY SKC EVERYWHERE ELSE. KELY WILL SEE SOME CUMULUS BUILD-UPS AND ISOLATED THUNDERSTORMS AROUND THE SITE. JH && .FIRE WEATHER...WIND SPEEDS ACROSS THE DISTRICT SEVERAL MPH LIGHTER THAN YESTERDAY. MAX GUSTS ARE AVERAGING NEAR 20 MPH...PRECLUDING THE NEED FOR ANY WIND/RH RED FLAG HEADLINES. FOR WEDNESDAY...AFTERNOON MIN RH AGAIN QUITE DRY AT 5-15%...BUT WINDS WILL WEAKEN FURTHER BY SEVERAL MPH...AGAIN REDUCING FIRE WEATHER CONCERNS. THUNDERSTORM COVERAGE...AND ASSOCIATED CWR/LALS...WILL AGAIN BE CONFINED TO EASTERN FWZ 455/EASTERN WHITE PINE COUNTY THIS AFTERNOON AND EVENING. MOST NUMEROUS LIGHTNING STRIKES/LALS EAST OF ELY NEAR THE UTAH BORDER. A STORM IS POSSIBLE IN SOUTHERN FWZ 470/EASTERN FWZ 457 AS WELL...BUT ALL OTHER LOCATIONS WILL REMAIN DRY. ANY THUNDERSTORMS WEDNESDAY AGAIN CONFINED TO THE SAME FWZ...455 AND SOUTHERN 470. MONSOON MOISTURE IS EXPECTED TO INCREASE ACROSS CENTRAL NEVADA BEGINNING THURSDAY...WITH THUNDERSTORM COVERAGE/LALS INCREASING ACROSS FWZ 455/457. BT && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 99/87/87/99
In the hours before
Special weather statement, Jul 26, 1:41 PM PDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 141 PM PDT TUE JUL 26 2011 NVZ035-262130- WHITE PINE COUNTY NV- 141 PM PDT TUE JUL 26 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHITE PINE COUNTY UNTIL 230 PM PDT... AT 133 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES WEST OF SHOSHONE...MOVING NORTHEAST AT 25 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... SHOSHONE... GREAT BASIN NATIONAL PARK... HIGHWAY 6/50 NEAR GREAT BASIN NATIONAL PARK... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3923 11430 3897 11412 3882 11460 3898 11468 TIME...MOT...LOC 2039Z 243DEG 20KT 3895 11454 TURNER
Special weather statement, Jul 26, 2:54 PM PDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 254 PM PDT TUE JUL 26 2011 NVZ013-035-262230- NORTHERN NYE COUNTY NV-WHITE PINE COUNTY NV- 254 PM PDT TUE JUL 26 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN NYE AND SOUTHERN WHITE PINE COUNTIES UNTIL 330 PM PDT... AT 254 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF LUND...MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... LUND AND PRESTON... && LAT...LON 3902 11505 3882 11482 3871 11517 3879 11525 TIME...MOT...LOC 2154Z 232DEG 12KT 3879 11516 86
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 1:41 PM PDT | Special Weather Statement | LKN | 49 min | |
| Jul 26, 1:58 PM PDT | Severe Thunderstorm Warning | LKN | White Pine | 47 min |
| Jul 26, 2:54 PM PDT | Special Weather Statement | LKN | 36 min | |
| Jul 26, 3:50 PM PDT | Areal Flood Advisory | LKN | White Pine | 3 hr |
| Jul 26, 4:33 PM PDT | Special Weather Statement | LKN | 42 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.